MAUDE Adverse Event Report: PMT CORPORATION PMT ANCHOR BOLT

PMT CORPORATION PMT ANCHOR BOLT
Model Number 2103-19-30
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reported problem: (2) 30mm bolts broke in the skull and the doctor ended up abandoning the sites and had to dig them out.I was told dr.(b)(6) had to re-drill multiple times at the same site because he was having trouble accurately placing the anchor bolt.
 
Additional Manufacturer Narrative
The review of tracer sheets and inspections records showed that there was no manufacturing error for these specific anchor bolts.Based on pmt's experience with destructive testing of the anchor bolts and comparing with the pictures provided, these bolts broke due to high amounts of torsional force.When anchor bolts are placed by the user, the threaded portion of the bolt is under the highest amount of torsion, which is why we see in the pictures that both bolts broke in this threaded area.Pmt has validated the strength of the anchor bolts to be confident that the design of the devices allow them to withstand the normal torsion forces experience in use.It is possible that the user was not placing the bolts orthogonally as intended, but was instead trying to screw them in at an angle which can introduce additional shear forces to the bolt.However, without any further information as to the exact method of placement from the customer, there is no way for pmt to determine the exact reason for how such high torsional forces were placed on the bolt, nor if this was a product malfunction.

Brand Name
PMT ANCHOR BOLT
Common Device Name
ANCHOR BOLT
Manufacturer (Section D)
PMT CORPORATION
1500 park road
chanhassen MN 55317
Manufacturer (Section G)
PMT CORPORATION
1500 park road
chanhassen MN 55317
Manufacturer Contact
kim schmelzer
1500 park road
chanhassen, MN 55317
9524700866
MDR Report Key21732986
Report Number2182979-2025-00002
Device Sequence Number20989183
Product Code GZL
UDI-Device Identifier00650551039051
UDI-Public00650551039051
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K970418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2103-19-30
Device Catalogue Number2103-19-30
Device Lot Number080921, 092121 OR 031224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown